Q. How long will it take for my mother to recover from chikungunya and MG?

Answered by
Dr. Rajyaguru
and medically reviewed by iCliniq medical review team.

Hi doctor,

My mother is 80 years old. She has been having myasthenia gravis for the last 10 years and it has been under good control. She took only Distinon tablet three times a day till last month. One month ago, she had a viral fever. She was admitted in hospital for 10 days and the doctors treated her for precrisis MG and chikungunya. She was discharged after treatment. Since last three weeks, she has been in bed with continuing physiotherapy, but the recovery is taking time. At the time of discharge, she was advised with the following medicines, which we have continued till date. Distinon increased to four times a day, Azoran once daily and Tilstigmin (Neostigmine) thrice daily. Do we need to continue with the medicine? Or should we reduce the dosage? Till when she needs to continue it? Would she come back to her old dosage soon? Lastly, how much is the recovery time for a chikungunya along with MG in an old patient?

Do you have a question on Myasthenia Gravis or Physiotherapy?

Ask a Doctor Now

Dr. Rajyaguru

MBBS., DNB NEUROSURGERY., FELLOW ENDOSCOPIC BRAIN AND SPINE SURGERY
Neuro Surgery Neurology Spine Surgery

Hi,

Welcome to icliniq.com.

  • I agree that the dosages have been increased quite a bit. But, the myasthenia precrisis is treated this way only.
  • If it was an overdose, she would have experienced the symptoms at the time of starting the doses itself.
  • The side effect if present will be quite significant such as smaller pupils, impairment of far sight, hypotension, bradycardia, excessive salivation, frequency of stools, etc. If she has these symptoms, then we should consider reducing the dose. Otherwise, we should continue the same.
  • The Azoran (Azathioprine) is an immunosuppressive drug, which tries to control the basic pathology of myasthenia. It is an autoimmune response.
  • Regarding recovery, at this age and with these comorbids, she will take time to improve. But, make sure that she receives good and frequent physiotherapy. Honestly, it is unrealistic to predict the exact time frame.

For further information consult a neurologist online --> https://www.icliniq.com/ask-a-doctor-online/neurologist

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


When can physiotherapy be started after bilateral hip replacement surgery?

Query: Hi doctor, I had bilateral hip replacement surgery done recently. The right hip was replaced last month, and the left hip was replaced this month. Is it advisable to do physiotherapy now?  Read Full >>


Dr. Shakti Mishra
Nutritionist

Answer: Hi, Welcome to icliniq.com. The day when a hip replacement is done, that day itself, other joint movements should be started as early as possible. First, non-weight-bearing physiotherapy should be done, followed by partial and full weight-bearing exercises. Non-weight bearing movements should be don...  Read Full

What is the best treatment for Erb's palsy?

Query: Hi doctor, My daughter has Erbs palsy but we did physiotherapy for three months and the doctor said she is fine but she is still struggling with the hand and this is about six months after the doctor discharged us. Please tell me what should I do.  Read Full >>


Dr. Jay Indravadan Patel
Physiotherapist

Answer: Hello, Welcome to icliniq.com. Thank you for providing the brief history of your daughter. I am sorry firstly to hear that your daughter is being diagnosed with Erb's palsy. Well, I would suggest you to continue physiotherapy for atleast three days a week as it will be of good help for her. Usuall...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Doctor Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee: